Heart Rhythm Community
Flecainide -shortness of breath
About This Community:

This patient support community is for discussions relating to heart rhythm issues, arrhythmia, irregular heartbeat, implanted defibrillators, pacemakers, and tachycardia.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Flecainide -shortness of breath

I recently went back into atrial fib after almost two years of sinus rhythm following a successful cardioversion. During this time I was taking a Cardizem but no anti-arrythmic. I went to a new cardio doc and he put me on Flecainide and told me we could do another cardioversion as soon as my INR was theraputic, and that if I was lucky the Flecainide might put me back into NSR. Sure enough, when I went to get the cardioversion done, I was in NSR. This was after about a week on the Flecaindide, 100mg BID. That's the good news. The bad news is, this drug is causing me noticable shortness of breath. I have less exercise capacity than I did when I was in a-fib and I'm not liking ot. It has other effects too, such as fatigue and wild dreams, plus some spaciness and vision weirdness. I can deal with that but the shortness of breath is really bugging me. I am unclear whether this is side effect incidental to the drug or if it is due to the negative inotropic effect. My question is, has anybody out there experience the same and did it go aways as you got used to it? Or, did an adjustment of dose help? I think when I see my cardio again in a week he is going to tell me I need to stay on it to maintain NSR. If it doesn't get better, I don't think I can do that. Any comment, anybody?
Related Discussions
2 Comments Post a Comment
Blank
Avatar_m_tn
I have been taking 150mg twice a day for the past fifteen years. first symptoms I noticed was vision problems that come and go and extra fatigue. I already had heart failure so shortness of breath and fatigue was normal for me. I have learned to live with the vision problems all though I do not like it but the flecainide keeps me out of V-Tach and my ICD has not fired since starting the med.
Blank
1137980_tn?1281289046
My feeling on meds is if it doesn't feel right it no doubt isn't right....there are too many families of meds out there today that meds can be adjusted,changed and other alternatives as well.  It isn't like it used to be anymore where you have to trade off one thing in order to achieve the goal for another...medical science has moved far beyond this.....when you see your heart doc this week you need to tell him/her everything that you are feeling and are just not comfortable with the meds and what can they offer you as an alternative?  Good luck to you
Blank
Post a Comment
To
Top Arrhythmias Answerers
1423357_tn?1412963997
Blank
tom_h
Central, MA
612551_tn?1247839157
Blank
Jerry_NJ
NJ
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
995271_tn?1408549100
Blank
itdood
PA
257552_tn?1404606154
Blank
Artaud
Pittsburgh, PA
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
MedHelp Health Answers
Recent Activity
86819_tn?1378951092
Blank
Bromley busy with problem solving. Comment
3 hrs ago
535822_tn?1413656274
Blank
margypops commented on GMO'S IN THESE F...
6 hrs ago
506791_tn?1350343103
Blank
Piparskeggr commented on photo
6 hrs ago
Heart Rhythm Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Arrhythmias Answerers
1423357_tn?1412963997
Blank
tom_h
Central, MA
612551_tn?1247839157
Blank
Jerry_NJ
NJ
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
995271_tn?1408549100
Blank
itdood
PA
257552_tn?1404606154
Blank
Artaud
Pittsburgh, PA
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway